Aa
A
A
A
Close
Thyroid Disorders Community
26k Members
Avatar universal

How long until "normalcy" returns??

I recently had my RAI treatment on Oct 3rd for follicular thyroid cancer (had total thyroidectomy in March of this year).  I have been taking synthroid (125 mcg) for about 2 weeks now (since my RAI - was on that dosage since my surgery), still experiencing extremely dry skin and scalp (used to have very oily skin), inability to loose a single pound (even though I diet and work out 6 days a week - including 4 days of 30+ minutes of cardio), and extreme fatigue (needing to sleep alteast 10hrs a night), oh, almost forgot the loss of taste (which is fine right now since I am trying my hardest to loose weight)...Can anyone give me some feedback as to how long until I feel somewhat normal again??  ANY positive comments are greatly appreciated since I almost feel like I am my wits end!!!!
3 Responses
Avatar universal
I had my RAI on Oct 4 for thyroid cancer.  Had my surgeries in June and July.  I'm taking 1.5 mcg synthroid and 25 mg cytomel since October 7.  I have dry skin only under my chin -- one big patch.  I can't figure that one out.  I've gained a little bit of weight but I haven't been able to work out at all -- I'm just too tired and weak.  Also, after 3 weeks on the low iodine diet, I feel entitled to eat whatever I want for a while.  I'm sleeping at least 10 hours a night and I'm still tired.  My sense of taste isn't right and I haven't seen much improvement over the past two weeks; although the nausea has subsided.  I also feel a little numb -- like my emotions are just hazy all of the time except when I'm very short-tempered which happens often.  My most significant side effect is my voice which is so hoarse and soft that everyone wants to know what's wrong with me as soon as I open my mouth.  My endo said to give it 6 weeks back on the meds before I start feeling "normal."  So, by November 12, when I see him again, I'm hoping to feel better.  I did a lot of research prior to the RAI and I still  never realized that it would take such a huge toll on my daily routine.  Please post with updates as things get better for you.  Our dates are so close, we can compare notes.

Gerry
Avatar universal
Lucky you...I don't get to see my endo until Dec. 5.  I know what you mean about the "numb" feelings.  I am glad my endo put me on lexapro in August, I think that is the only thing that keeps me going because lately I feel like just staying home and laying around.  I really don't want to do anything anymore.  I thank God for my friends since they have almost "forced" me to get out of the house and do things.  I'll definitely post any updates I experience.  I am hopeful that things will get better!!
Avatar universal
I've been on Lexapro for a couple of years.  We have a lot in common!  Hang in there.
Have an Answer?
Top Thyroid Answerers
649848 tn?1534637300
FL
Avatar universal
MI
1756321 tn?1547098925
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
Smoking substitute may not provide such a healthy swap, after all.
How to lower your heart attack risk.
Trying to lose weight? Grab a snack that works with your diet, not against it. Check out these delicious, slimming foods.
Trying to lose weight? Grab a snack that works with your diet, not against it. Check out these delicious, slimming foods.